Alert archive / Mississippi / Flash Flood Warnings in 2014
Flash Flood Warning 97, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 10, 2014, 7:21 PM CDT for Lauderdale County, Mississippi. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2014, 7:21 PM CDT (00:21 UTC)
- Expired
- Aug 10, 2014, 9:15 PM CDT
- In force
- 114 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 131 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1969 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
605 WGUS54 KJAN 110021 FFWJAN MSC075-110215- /O.NEW.KJAN.FF.W.0097.140811T0021Z-140811T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 721 PM CDT SUN AUG 10 2014 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI... THIS INCLUDES THE CITIES OF...LAUDERDALE...MERIDIAN STATION... MERIDIAN... * UNTIL 915 PM CDT * AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL FROM A THUNDERSTORMS OVER THE WARNED AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE OCCURRED IN THE PAST TWO HOURS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARTIN AND COLLINSVILLE VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3257 8840 3233 8842 3234 8890 3257 8890 $$ MRM
1 follow-up statement
694 WGUS74 KJAN 110122 FFSJAN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 822 PM CDT SUN AUG 10 2014 MSC075-110133- /O.CAN.KJAN.FF.W.0097.000000T0000Z-140811T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAUDERDALE MS- 822 PM CDT SUN AUG 10 2014 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN LAUDERDALE COUNTY... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3257 8840 3233 8842 3234 8890 3257 8890 $$ MRM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:10 PM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Aug 10, 3:10 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 310 PM CDT SUN AUG 10 2014 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...CONVECTION HAS BEEN SLOWER TO DEVELOP ACROSS THE REGION TODAY...BUT A GRADUAL PEPPERING IS BEGINNING TO OCCUR OVER THE DELTA REGION. SEE NO REASON WHY COVERAGE WILL NOT CONTINUE TO INCREASE AS WE HEAD INTO THE LATE AFTERNOON. AMPLIFYING MID/UPPER LEVEL PATTERN STILL LOOKS TO ALLOW SPRAWLING RIDGE...CURRENTLY OVER THE NORTHERN GULF INTO THE SOUTHERN PLAINS...TO SHIFT WEST AND TROFFINESS TO OCCUR OVER THE EAST. THIS WILL ALLOW A SURGE OF DRIER AIR TO APPROACH THE AREA MONDAY/MONDAY NIGHT. WHILE MAJORITY OF CONVECTION LOOKS TO WANE DURING THE EVENING TONIGHT...APPROACHING SURFACE BOUNDARY LOOKS TO SPARK A FEW STORMS OVER THE DELTA BY MONDAY MORNING. CONVERGENCE ALONG THE BOUNDARY WILL ALLOW FOR AN EARLY START TO CONVECTION MONDAY...BUT IT IS NOT UNTIL AFTERNOON THAT UPDRAFTS LOOK TO BECOME MORE ROBUST. VERTICAL TOTALS EARLY IN THE DAY WILL RUN IN THE LOW TO MID 20S...BUT SHOOT UP INTO THE UPPER 20S OVER CENTRAL AND SOUTHERN PORTIONS BY AFTERNOON AS MID 70 DEWPOINTS POOL AHEAD OF THE FRONTAL BOUNDARY AND SURFACE TEMPS RISE INTO THE LOW TO MID 90S. GFS ALSO SHOWING SOME DRYING IN MODEL SOUNDINGS BETWEEN 600 AND 700 MB WHICH SLHOULD ALLOW FOR HIGHER DCAPE VALUES. COUPLE THIS WITH INVERTED V SOUNDINGS IN THE LOWER LEVELS AND THE MICROBURST POTENTIAL LOOKS DECENT OVER THE CENTRAL AND SOUTH MONDAY AFTERNOON/EVENING. DRY AIR WILL LAG BEHIND BOUNDARY SOMEWHAT TUESDAY...THUS EXPECT SOME SHOWERS AND THUNDERSTORMS TO STILL BE POSSIBLE UNTIL EARLY TUESDAY EVENING./26/ .LONG TERM...WEDNESDAY THROUGH NEXT WEEKEND...MAIN FOCUS FOR THIS MED RANGE/LONG TERM WILL BE THE EVOLVING NW FLOW PATTERN AND THE LESS HOT/HUMID CONDITIONS IN THE WAKE OF A WEAK FRONT FOR WED-THU. WE THEN SHIFT TO WARMER CONDITIONS AND BETTER RAIN CHANCES FOR NEXT WEEKEND. LOOK FOR DRIER LOW LEVEL AIR TO FILTER INTO THE CWA WITH A MUCH DRIER AIRMASS OVERALL (PWS .8 TO 1.5 IN) SETTLING OVER THE AREA FOR WED INTO THU. DUE TO THIS...COOLER THAN AVG MORNING LOWS ARE EXPECTED WED INTO FRI MORNINGS. LOOK FOR QUITE A BIT OF MID 60S FOR LOWS DURING THAT TIME. AS FOR PRECIP POTENTIAL...NOT REALLY EXPECTING MUCH DURING THIS PERIOD...BUT SOME UNCERTAINTY EXISTS IN JUST HOW FAR SOUTH THE DRIEST AIR WILL GET. THIS COULD RESULT IN JUST ENOUGH DEEP MOISTURE TO SUPPORT CONVECTION ACROSS THE HWY 84 CORRIDOR. VARIOUS MOS GUIDANCE SHOWS THIS AND IT WILL BE BEST TO CARRY SOME LOW END POPS UNTIL GREATER CONFIDENCE DEVELOPS ON HOW FAR SOUTH THE DEEP DRY AIR WILL PUSH. BY LATER ON FRI AND INTO THE WEEKEND...LOOK FOR SOUTHERLY FLOW TO DEVELOP AND DEEPER MOISTURE TO MAKE A RETURN AND RESULT IN SOME BETTER PRECIP CHANCES. LOW LEVEL TEMPS WILL ALSO WARM...SUPPORTING WARMER CONDITIONS. /CME/ && .AVIATION...SCT/NUM TSRA HAVE DEVELOPED AS EXPECTED THIS AFTN WITH GREATEST CONCENTRATION EAST OF I-55 AND ESPECIALLY ALONG THE MS RIVER. BRIEF MVFR HAVE BEEN OBSERVED WITH TSRA WITH KGLH/KGWO LIKELY TO BE IMPACTED NEXT COUPLE OF HOURS. TSRA IS MORE ISOLATED FOR EAST SITES WITH LOWER RISK OF DIRECT IMPACT THROUGH AFTN. SURFACE WINDS CONTINUE TO BE LIGHT AND VARIABLE OUTSIDE OF STORMS BUT SOME HIGHER GUSTS OF 20-40 KT COULD OCCUR INVOF STORMS. STORMS WILL DIMINISH THROUGH EARLY TO MID EVENING HOURS. MVFR POSSIBLE/LIKELY OVERNIGHT WITH PATCHY GROUND FOG AND LOW STRATUS FOR KHBG AND KGLH. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 72 95 73 92 / 18 51 48 21 MERIDIAN 71 95 72 92 / 32 47 52 26 VICKSBURG 72 94 72 92 / 15 57 47 16 HATTIESBURG 73 94 76 93 / 35 43 25 39 NATCHEZ 73 93 72 90 / 15 48 33 29 GREENVILLE 73 94 72 90 / 21 39 29 8 GREENWOOD 74 93 71 91 / 16 38 30 9 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Aug 10, 3:01 PM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 301 PM CDT SUN AUG 10 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 112015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 301 PM CDT SUN AUG 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT THROUGH MONDAY NIGHT SEVERE THUNDERSTORMS RISK...LIMITED TIMING...MONDAY AND MONDAY NIGHT EXCESSIVE HEAT RISK...LIMITED TIMING...THIS AFTERNOON AND MONDAY AFTERNOON THERE IS A LIMITED THREAT FOR STRONG AND SEVERE THUNDERSTORMS FOR THE ENTIRE OUTLOOK AREA FROM MONDAY AFTERNOON AND EVENING. THESE STORMS COULD BE CAPABLE OF WIND GUSTS TO 60 MPH AND QUARTER SIZED HAIL. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) HEAT INDEX VALUES WILL REACH 100 TO 105 DEGREES AT MANY LOCATIONS THIS AFTERNOON AND WELL AS MONDAY AFTERNOON. RESIDENTS ARE ADVISED TO STAY HYDRATED AND TAKE FREQUENT BREAKS IF WORKING OUTSIDE IN THESE CONDITIONS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY THROUGH MONDAY NIGHT. ALLEN && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 115 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 5 CONSECUTIVE DAYS. HIGH...MAXIMUM HEAT INDEX 110 TO 114 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 4 CONSECUTIVE DAYS. ELEVATED...MAXIMUM HEAT INDEX 105 TO 109 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 100 DEGREES FOR 4 CONSECUTIVE DAYS. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES FOR ONE TO THREE DAYS. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 10, 6:02 PM CDT, 1 hour 19 minutes before
MSZ038-045-046-102330-
WINSTON MS-NESHOBA MS-KEMPER MS-
602 PM CDT SUN AUG 10 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
602 PM CDT SUN AUG 10 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF NANIH WAIYA AT 602 PM
CDT...MOVING SOUTH AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. HEAVY RAIN MAY REDUCE VISIBILITIES
AND CAUSE PONDING OF WATER ON ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN KEMPER...NORTHEASTERN NESHOBA AND SOUTHEASTERN
WINSTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3283 8875 3283 8900 3298 8896 3298 8881
3293 8881 3292 8875
TIME...MOT...LOC 2302Z 352DEG 8KT 3290 8889Local storm report, Aug 10, 6:15 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CDT SUN AUG 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND DMG 2 SE YAZOO CITY 32.84N 90.38W
08/10/2014 YAZOO MS LAW ENFORCEMENT
TREES DOWN ON JUDKINS RD, HONEYCUTT RD, AND MYRLEVILLE
RD.
&&
AWEBERSpecial weather statement, Aug 10, 6:39 PM CDT, 42 minutes before
MSZ052-110010-
LAUDERDALE MS-
639 PM CDT SUN AUG 10 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
639 PM CDT SUN AUG 10 2014
A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM MARTIN TO MARION
AT 638 PM CDT...MOVING EAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. HEAVY RAIN MAY REDUCE VISIBILITIES
AND CAUSE PONDING OF WATER ON ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN LAUDERDALE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3234 8860 3247 8892 3257 8891 3258 8874
3258 8850
TIME...MOT...LOC 2338Z 281DEG 7KT 3254 8882Local storm report, Aug 10, 6:52 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
652 PM CDT SUN AUG 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG FLORENCE 32.15N 90.13W
08/10/2014 RANKIN MS EMERGENCY MNGR
POWER LINES DOWN ACROSS ALL LANES OF HWY 49 NEAR STAR RD.
&&
AWEBERLocal storm report, Aug 10, 7:06 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
706 PM CDT SUN AUG 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD JACKSON 32.32N 90.21W
08/10/2014 HINDS MS EMERGENCY MNGR
WATER COVERING THE ROADS AT STATE ST/WOODROW WILSON,
RIVERSIDE/PEACHTREE, NORTHSIDE DR, LAUREL ST/ST MARY, AND
GARVIN/MCWILLIE. CARS ARE STUCK IN WATER AT
STATE/WOODROW.
&&
AWEBERSpecial weather statement, Aug 10, 7:18 PM CDT, 3 minutes before
MSZ050-051-056-057-110105- SMITH MS-SCOTT MS-NEWTON MS-JASPER MS- 718 PM CDT SUN AUG 10 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 718 PM CDT SUN AUG 10 2014 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM LAWRENCE TO HOMEWOOD AT 718 PM CDT...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. HEAVY RAIN MAY REDUCE VISIBILITIES AND CAUSE PONDING OF WATER ON ROADWAYS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHERN JASPER...SOUTHWESTERN NEWTON...SOUTHEASTERN SCOTT AND NORTHEASTERN SMITH COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3216 8892 3195 8944 3225 8968 3241 8916 TIME...MOT...LOC 0018Z 325DEG 12KT 3232 8924 3222 8952
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:06 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 39 min |
| Aug 10, 7:18 PM CDT | Special Weather Statement | JAN | Smith | 47 min |
| Aug 10, 7:48 PM CDT | Flash Flood Warning | JAN | Jasper, Newton | 117 min |
| Aug 10, 8:02 PM CDT | Special Weather Statement | JAN | Clarke | 28 min |
| Aug 11, 7:57 AM CDT | Flash Flood Warning | JAN | Bolivar, Leflore, Sunflower | 3 hr |
| Aug 11, 11:11 AM CDT | Special Weather Statement | JAN | Scott | 29 min |
| Aug 11, 12:03 PM CDT | Flash Flood Warning | JAN | Hinds, Leake, Madison, Rankin, Scott | 117 min |
| Aug 11, 12:59 PM CDT | Special Weather Statement | JAN | Copiah, Jasper, Simpson, Smith | 61 min |
| Aug 11, 1:01 PM CDT | Special Weather Statement | JAN | Claiborne, Jefferson | 44 min |
| Aug 11, 1:41 PM CDT | Special Weather Statement | JAN | Clarke, Jones | 44 min |
| Aug 11, 1:44 PM CDT | Special Weather Statement | JAN | Lawrence, Lincoln | 51 min |
| Aug 11, 2:18 PM CDT | Special Weather Statement | JAN | Forrest, Lamar, Marion | 77 min |
| Aug 11, 4:06 PM CDT | Flash Flood Warning | JAN | Adams, Franklin, Jefferson | 114 min |
Nearby
Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.